1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
    Dismiss Notice

Side effects - Eyes change color when using opiates

Discussion in 'Heroin' started by deltakilo, Sep 12, 2009.

  1. deltakilo

    deltakilo Silver Member

    Reputation Points:
    13
    Joined:
    May 30, 2009
    Messages:
    76
    Male from U.S.A.
    Ever since SWIM can remember his eye color reacts to opiates, changing from green to blue in a matter of hours. Has anyone else experienced this?


    Thanks.
     
  2. EyesOfTheWorld

    EyesOfTheWorld Silver Member R.I.P.

    Reputation Points:
    745
    Joined:
    Oct 6, 2008
    Messages:
    1,440
    Male from U.S.A.
    Monkeys eye color changes as well, but it's been happening for so long, and cocurrently with a longtime opiate habit, that he's not sure if they are related or coincidental. Anyone else?
     
  3. dyingtomorrow

    dyingtomorrow Palladium Member R.I.P.

    Reputation Points:
    3,788
    Joined:
    Oct 16, 2008
    Messages:
    2,581
    Male from U.S.A.
    SWIM is not really sure how the eye color changing thing works. He think it depends on lighting, and that if your eyes turn red it can make them seem a different color as well.

    E.G. out of SWIM's entire family, cousins, etc. only SWIM and his father have dark eyes, everyone else has light blue or green eyes. But when his eyes are red, or in certain kinds of light, they look bright to deep green.

    He thinks those two factors have a lot to do with it, he is not sure if eyes can actually change color or not.
     
  4. Nature Boy

    Nature Boy Silver Member

    Reputation Points:
    2,138
    Joined:
    May 10, 2005
    Messages:
    3,953
    Male from ireland
    The iris, especially with non-brown eyes, can look different under various lightings. The white of the eye, getting slightly red or yellow, can also effect the appearance of iris colour. SWIM's eyes usually look anything between green-ish/grey/blue-ish depending on where he is and how bright it is. Opiates do contrict the pupils though. Perhaps this has its own effect on the appearance of the iris.
     
  5. chinpokomaster

    chinpokomaster Palladium Member

    Reputation Points:
    606
    Joined:
    Mar 25, 2008
    Messages:
    1,111
    Male from england
    I agree with the above poster. SWIM has never really noticed a difference and suspects any difference will be due in no small part to the limiting of light to the pupil.
     
  6. shanesmith7

    shanesmith7 Newbie

    Reputation Points:
    -77
    Joined:
    Jan 1, 2009
    Messages:
    151
    Male
    ...swim can't look in mirrors if he's not on opiates
     
  7. deltakilo

    deltakilo Silver Member

    Reputation Points:
    13
    Joined:
    May 30, 2009
    Messages:
    76
    Male from U.S.A.
    LMAO, well done.

    As far as the iris changing color, SWIM is positive it's not a subjective observation based on ambient lighting, it is instead a complete, drastic change from green to blue and seems to last roughly as long as it takes for the opiates to clear his system.

    It looks like SWIM might be the only one... this is shaping up to be even stranger than SWIM first thought.

    deltakilo added 2 Minutes and 28 Seconds later...

    Ah, SWIM forgot to add that SWIM isn't the only one who has noticed this, SWIM's friends, family and co-workers have all asked why SWIM's eyes go from green/blue within a few hours.
     
    Last edited: Sep 14, 2009
  8. ninjaned

    ninjaned Silver Member

    Reputation Points:
    93
    Joined:
    Feb 14, 2009
    Messages:
    308
    Male from U.S.A.
    swim has noticed this as well but his eyes do the opposite, they go from blue to green. sometimes they also go grey. not only on opiates, but when on opiates they seem to change more often, and lean more towards gray.
     
  9. deltakilo

    deltakilo Silver Member

    Reputation Points:
    13
    Joined:
    May 30, 2009
    Messages:
    76
    Male from U.S.A.
    Ah ha! SWIM's not the only one! :)
     
  10. SmokeNmirrors

    SmokeNmirrors Silver Member

    Reputation Points:
    206
    Joined:
    Jul 8, 2007
    Messages:
    439
    Male from Pennsylvania, U.S.A.
    Swim has blue eyes and when he gets high they turn like a ice blue, a lot of times when swim is high and doesn't look to fucked up people will tell swim how pretty his eyes look.
     
  11. Piru

    Piru Newbie

    Reputation Points:
    15
    Joined:
    Apr 9, 2010
    Messages:
    23
    26 y/o Male from afghanistan
    The color change is probably due to miosis caused by opiate: the iris contracts and the surface increases, that "fades" your eye color. This is also an optical effect, because the pin-eyes make the colour more lights than reality.